I will be having chemo after I am done with all my radiation. My last internal radiation will be July 14th. Does the doctor generally wait a few weeks after the radiation is completed to begin the chemo?? I can't seem to find any info on the net to answer my question, and I don't see my doctor until the 27th of this month, so if anyone could answer my question it would sure be a help. Also if anyone could compare the side effects of chemo to ABDOMINAL AND PELVIC RADIATION that would help too. Thanks a lot.
My last radiation (pelvic/abdominal - 25 ext/3 int)was 9/16/05 and my first chemo was 9/28/05, 12 days later. My radiologist told me my oncologist would probably want to wait a few weeks before chemo but my oncologist said if I wanted to start we could start. They did bloodwork to make sure my white blood count was high enough (and since radiation destroys marrow, that can be an issue) and since it was, we started. This may be faster than some doctors want to go, though. I just wanted everything over before New Year's.
I am not the best source for side effects because I had very few.
For rads, I was tired - that was about it. Extra pooping but no diarrhea. Tenderness "down there". My leg started getting weird feelings.
The tiredness continued and increased. I still made it to work everyday but I slowed down on the gym.
My hair fell out (started thinning at about 2 weeks post chemo1 and then almost all of it fell out overnight at the 3 week mark).
No nausea. I found the meds they gave during the treatment and the pills I took 4 times a day for the 3 days after (Phenergren?) took care of the nausea. (Eat before the treatment.)
Peripheral neuropathy. The thumb and index and middle fingers on each hand startyed tingling and losing sensation. Tell your doctor if this happens and he may be able to adjust the meds. This is just beginning to go away for me. This was the worst part of it for me.
Good luck! This will come and then it will go and think how nice that will be!
My doctor had me wait a few weeks to give my body a chance to recover a bit from the radiation before attacking it with the chemo. For endometrial cancer I think that is pretty much the norm.
As for rads side effects I had non-severe diarrhea, nausea, and fatigue. Imodium, phenergan, and rest were very helpful. Toward the end I also had some tenderness on my labia which has since cleared up, and a few days after I was done the sunburn feeling started on my hips, but that didn't last too long.